Sharp estimates for metastable lifetimes in parabolic SPDEs: Kramers' law and beyond

Abstract : We prove a Kramers-type law for metastable transition times for a class of one-dimensional parabolic stochastic partial differential equations (SPDEs) with bistable potential. The expected transition time between local minima of the potential energy depends exponentially on the energy barrier to overcome, with an explicit prefactor related to functional determinants. Our results cover situations where the functional determinants vanish owing to a bifurcation, thereby rigorously proving the results of formal computations announced in [Berglund and Gentz, J. Phys. A 42:052001 (2009)]. The proofs rely on a spectral Galerkin approximation of the SPDE by a finite-dimensional system, and on a potential-theoretic approach to the computation of transition times in finite dimension.
Type de document :
Article dans une revue
Electronic Journal of Probability, Institute of Mathematical Statistics (IMS), 2013, 18 (24), pp.1-58. 〈10.1214/EJP.v18-1802〉
Liste complète des métadonnées

Littérature citée [33 références]  Voir  Masquer  Télécharger

https://hal.archives-ouvertes.fr/hal-00666605
Contributeur : Nils Berglund <>
Soumis le : jeudi 29 novembre 2012 - 19:12:09
Dernière modification le : jeudi 7 février 2019 - 16:57:00
Document(s) archivé(s) le : samedi 17 décembre 2016 - 18:19:33

Fichier

spde.pdf
Fichiers produits par l'(les) auteur(s)

Identifiants

Collections

Citation

Nils Berglund, Barbara Gentz. Sharp estimates for metastable lifetimes in parabolic SPDEs: Kramers' law and beyond. Electronic Journal of Probability, Institute of Mathematical Statistics (IMS), 2013, 18 (24), pp.1-58. 〈10.1214/EJP.v18-1802〉. 〈hal-00666605v2〉

Partager

Métriques

Consultations de la notice

232

Téléchargements de fichiers

118